Hail, Anderson
- When
- April 25, 2:16 PM CST to 2:17 PM CST
- Where
- Anderson County, 0.69 mi S of Colony
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.060, -95.370
On the afternoon of April 25th, a lone cell developed and tracked across Anderson County producing severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TOP wrote it up.
On the afternoon of April 25th, a lone cell developed and tracked across Anderson County producing severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Apr 25, 2:14 PM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 314 PM CDT MON APR 25 2011 .DISCUSSION... 20Z WATER VAPOR IMAGERY SHOWS THE UPPER LEVEL WAVE OVER THE TX PANHANDLE AND WESTERN OK LIFTING EAST AND NORTHEAST. SFC OBS INDICATED AN INVERTED SFC TROUGH ACROSS SOUTHEASTERN KS WITH MUCH OF THE FORECAST AREA IN THE COOL AIR NORTHWEST OF THE TROUGH. TONIGHT PRECIP SHOULD BE COMING TO AN END AS THE UPPER WAVE PASSES EAST AND UPPER LEVEL SUBSIDENCE INCREASES. ADDITIONALLY MODELS SHOW LOW LEVEL DRY AIR ADVECTING IN FROM THE WEST ON THE BACK SIDE OF THE SFC LOW. HOWEVER LOW LEVEL ARE EXPECTED TO REMAIN SATURATED PER RH PROGS FROM THE NAM AND GFS. WITH LOW LEVEL STRATUS REMAINING THROUGH SUNRISE TUESDAY...OVERNIGHT LOWS SHOULD ONLY FALL TO THE MID 40S ACROSS EASTERN KS DUE TO CLOUD COVER RADIATING INFERRED ENERGY BACK TO THE SFC. UPPER 30S ARE EXPECTED FOR NORTH CENTRAL KS WHERE COOL AIR ADVECTION WILL BE A LITTLE STRONGER AND THE POSSIBILITY FOR IT TO CLEAR OUT A LITTLE SOONER. FOR THE MOST PART THINK THE DAYLIGHT HOURS OF TUESDAY WILL BE DRY DUE TO MODELS SHOWING THE NEXT UPPER WAVE JUST APPROACHING THE AREA. WILL KEEP SOME SLIGHT CHANCE POPS FOR PORTIONS OF NORTH CENTRAL KS...BUT MODELS DO NOT SHOW THE BETTER FORCING UNTIL THE EVENING. THINK THERE SHOULD BE SOME SUNSHINE BY THE AFTERNOON TUESDAY. THIS SHOULD HELP HIGHS TO REACH THE LOWER 60S. WOLTERS THE AFOREMENTIONED UPPER TROF WILL BRING A CLOSED LOW AT 700MB ACROSS SOUTHERN KANSAS TUESDAY NIGHT. MOISTURE STILL APPEARS RATHER LIMITED...BUT THERE MAY BE ENOUGH MOISTENING ALOFT AND STEEP ENOUGH LAPSE RATES FOR SOME SHOWER ACTIVITY. STILL APPEARS I-70 WILL BE THE NORTHERN CUTOFF OF PRECIPITATION CHANCES. COLD AIR ADVECTION WILL KICK IN BEHIND THE SYSTEM OVERNIGHT WITH SOME STRATUS FOLLOWING BEHIND. DRIER AND WARMER AIR PUSHES IN ON WEDNESDAY ON BREEZY NORTHWEST WINDS FOR A SLOW CLEARING TREND. THE MIXING BEHIND THE SYSTEM SHOULD PERSIST WEDNESDAY NIGHT AND KEEP LOWS IN THE 40S. WEAKENING WINDS AND WARM AIR ADVECTION UNDER DEVELOPING RIDGING ALOFT SPELLS A FAIRLY PLEASANT SPRING DAY THURSDAY. SOUTH WINDS KICK IN AGAIN FRIDAY AS THE NEXT UPPER TROF REMAINS ON TRACK TO ENTER THE NORTHERN PLAINS. WITH THE FRONT FROM THE RECENT SYSTEM REACHING WELL INTO THE GULF...VERY WARM AND MOIST AIR WILL BE HARD TO COME BY...AND COMBINE WITH MID-LEVEL CAPPING TO KEEP SURFACE-BASED CONVECTION IN CHECK.. THE MAIN PRECIP CHANCES SHOULD BE POST-FRONTAL FOR FRIDAY NIGHT INTO EARLY SUNDAY. STILL APPEARS HIGHS IN THE UPPER 50S TO MID 60S ARE LIKELY IN THE MODIFIED AIRMASS SUNDAY AND MONDAY. 65 && .AVIATION... SFC FRONT SHOULD REMAIN TO THE SOUTHEAST OF THE TERMINALS KEEPING A COOL AND MOIST NORTHERLY FLOW AND LOW CLOUDS IN THE TERMINALS. AS MENTIONED IN THE ABOVE DISCUSSION...THERE SHOULD BE SOME SHOWERS AND ISOLATED STORMS MOVE BACK ACROSS EASTERN KS. CONFIDENCE IN TS AT THE TERMINALS REMAINS TO LOW TO MENTION NOW...BUT HAVE INCLUDED A CB TEMPO FOR THE BEST GUESS ON WHEN THIS PRECIP WOULD MOVE IN. OTHERWISE THINK IFR AND POSSIBLY LIFR CIGS TO AFFECT THE TERMINALS UNTIL THE UPPER WAVE PASSES EAST DURING THE MID MORNING TUESDAY. WOLTERS && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 502 AM CDT MON APR 25 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-261015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 502 AM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS DURING THE DAY TODAY...MAINLY NEAR AND SOUTH OF INTERSTATE 70. A FEW STRONG STORMS MAY PRODUCE SMALL HAIL AND HEAVY RAINFALL...GENERALLY SOUTH OF AN EMPORIA TO LAWRENCE LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE NEXT CHANCE FOR THUNDERSTORMS ACROSS THE AREA WILL BE FRIDAY NIGHT AND SATURDAY AS A COLD FRONT MOVES ACROSS CENTRAL AND EASTERN KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 306 PM CDT MON APR 25 2011 KSZ059-252030- ANDERSON- 306 PM CDT MON APR 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANDERSON COUNTY... THROUGH 330 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 35 MPH ACROSS PORTIONS OF SOUTHEASTERN ANDERSON COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE COLONY...LONE ELM AND KINCAID. && LAT...LON 3803 9552 3839 9506 3803 9506 TIME...MOT...LOC 2006Z 228DEG 31KT 3799 9541
The Pleasant Hill radar (KEAX), 127 km away, was scanning. The volume nearest the first event began at 20:17 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2011Every state in 2011This day in weather historyWarnings in Kansas, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 302654.